Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 5:10 PM PDT for Bonner County, Boundary County, Shoshone County, Idaho; Pend Oreille County, Stevens County, Washington. It was in force for 80 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 5:10 PM PDT (00:10 UTC)
- Expired
- Jul 23, 2014, 6:30 PM PDT
- In force
- 80 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Bonner County, ID, Boundary County, ID, Shoshone County, ID, Pend Oreille County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:10 PM PDT | TSTM WND DMG | Sandpoint, ID | MULTIPLE TREES AND POWER LINES WERE KNOCKED DOWN FROM THUNDERSTORM WINDS ACROSS SANDPOINT. MANY ROADS WERE CLOSED TEMPORARILY DUE TO FALLEN TREES AND POWER LINES. POWER WAS OUT FOR THE ENTIRE CITY AND THROUGHOUT MOST OF THE BONNER COUNTY DIRECTLY FOLLOWING THE |
| Jul 23, 5:13 PM PDT | TSTM WND DMG | 4 Nnw Addy, WA | TREES DOWN. SOME DAMAGE TO HOUSE AWNING. BLOWING DUST. GUST EST 50-60 MPH. |
| Jul 23, 5:30 PM PDT | TSTM WND DMG | 11 Ne Ponderay, ID | DOWNED TREES AND POWER LINES AT THE WESTERN PLEASURE GUEST RANCH. |
| Jul 23, 5:52 PM PDT | TSTM WND DMG | 1 Se Bonners Ferry, ID | 4 INCH DIAMETER TREE DOWN |
| Jul 23, 6:00 PM PDT | TSTM WND DMG | Bonners Ferry, ID | LARGE TREE BLOWN DOWN |
| Jul 23, 6:05 PM PDT | TSTM WND DMG | 3 Nne Bonners Ferry, ID | 6 TO 7 INCH TREES DOWN. ONE 8 TO 10 INCH DIAMETER TREE BLOWN OVER. |
| Jul 23, 6:08 PM PDT | TSTM WND GST 51 | 3 Nne Bonners Ferry, ID | BONNERS FERRY RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:09 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS56 KOTX 240010
SVROTX
IDC017-021-079-WAC051-065-240130-
/O.NEW.KOTX.SV.W.0019.140724T0010Z-140724T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
510 PM PDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO...
NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO...
BONNER COUNTY IN THE PANHANDLE OF IDAHO...
PEND OREILLE COUNTY IN NORTHEAST WASHINGTON...
NORTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...
* UNTIL 630 PM PDT
* AT 509 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF COLVILLE
TO 10 MILES NORTHEAST OF CHEWELAH TO 13 MILES NORTHWEST OF NEWPORT
TO DOVER TO NEAR CLARK FORK...AND MOVING NORTH AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
SANDPOINT...BONNERS FERRY...COLVILLE...CHEWELAH...PONDERAY...MOYIE
SPRINGS...KOOTENAI...DOVER...CLARK FORK...EAST HOPE...NORDMAN...
COPELAND...KETTLE FALLS...IONE...NORTHPORT...METALINE FALLS...
CUSICK...MARCUS...METALINE AND HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4899 11605 4817 11605 4797 11615 4821 11665
4832 11759 4829 11816 4851 11818 4853 11814
4865 11810 4875 11812 4884 11818 4884 11820
4900 11821
TIME...MOT...LOC 0009Z 194DEG 31KT 4836 11804 4839 11757 4835 11721
4827 11663 4808 11622
$$
SB3 follow-up statements
417
WWUS56 KOTX 240033
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
533 PM PDT WED JUL 23 2014
IDC079-240042-
/O.CAN.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
SHOSHONE ID-
533 PM PDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHOSHONE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
4876 11811 4885 11817 4885 11819 4900 11820
4899 11605
TIME...MOT...LOC 0032Z 193DEG 31KT 4852 11798 4855 11751 4851 11715
4843 11657 4823 11616
$$
IDC017-021-WAC051-065-240130-
/O.CON.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
BOUNDARY ID-BONNER ID-PEND OREILLE WA-STEVENS WA-
533 PM PDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR BOUNDARY...CENTRAL BONNER...NORTHERN PEND OREILLE AND
NORTHEASTERN STEVENS COUNTIES...
AT 532 PM PDT...THE PUBLIC REPORTED WIDESPREAD DAMAGE IN
SPOKANE...DERR PARK...AND PEND OREILLE COUNTIES ASSOCIATED WITH A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR COLVILLE TO 20 MILES NORTHEAST OF CHEWELAH TO 12 MILES
SOUTHWEST OF NORDMAN TO 8 MILES NORTH OF KOOTENAI TO NEAR CLARK
FORK...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...PONDERAY...MOYIE SPRINGS...KOOTENAI...EAST HOPE...
COPELAND...NORDMAN...IONE...NORTHPORT...METALINE FALLS...MARCUS...
METALINE...HOPE...SCHWEITZER MOUNTAIN...COPPER CREEK CAMPGROUND...
LOST CREEK...ELMIRA...BEAVER CREEK CAMPGROUND...NOISY CREEK
CAMPGROUND AND ROBINSON LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
4876 11811 4885 11817 4885 11819 4900 11820
4899 11605
TIME...MOT...LOC 0032Z 193DEG 31KT 4852 11798 4855 11751 4851 11715
4843 11657 4823 11616
$$
SB361
WWUS56 KOTX 240054
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
554 PM PDT WED JUL 23 2014
IDC017-021-WAC051-065-240130-
/O.CON.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
BOUNDARY ID-BONNER ID-PEND OREILLE WA-STEVENS WA-
554 PM PDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR BOUNDARY...CENTRAL BONNER...NORTHERN PEND OREILLE AND
NORTHEASTERN STEVENS COUNTIES...
AT 553 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COLVILLE TO 32
MILES NORTHEAST OF CHEWELAH TO 7 MILES WEST OF NORDMAN TO 11 MILES
SOUTHWEST OF BONNERS FERRY TO 10 MILES SOUTHWEST OF TROY...MOVING
NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
BONNERS FERRY...PONDERAY...MOYIE SPRINGS...KOOTENAI...EAST HOPE...
COPELAND...NORDMAN...IONE...NORTHPORT...METALINE FALLS...MARCUS...
METALINE...HOPE...SCHWEITZER MOUNTAIN...COPPER CREEK CAMPGROUND...
LOST CREEK...ELMIRA...BEAVER CREEK CAMPGROUND...NOISY CREEK
CAMPGROUND AND ROBINSON LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE IMMEDIATELY TO A SAFE SHELTER OR
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
4876 11811 4885 11817 4885 11819 4900 11820
4899 11605
TIME...MOT...LOC 0053Z 194DEG 31KT 4868 11792 4871 11745 4867 11709
4859 11651 4839 11610
$$
SB858
WWUS56 KOTX 240122
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
622 PM PDT WED JUL 23 2014
IDC017-021-WAC051-065-240132-
/O.EXP.KOTX.SV.W.0019.000000T0000Z-140724T0130Z/
BOUNDARY ID-BONNER ID-PEND OREILLE WA-STEVENS WA-
622 PM PDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR BOUNDARY...CENTRAL BONNER...
NORTHERN PEND OREILLE AND NORTHEASTERN STEVENS COUNTIES WILL EXPIRE
AT 630 PM PDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4817 11605 4832 11659 4851 11700 4866 11809
4876 11811 4885 11817 4885 11819 4900 11820
4899 11605
TIME...MOT...LOC 0119Z 194DEG 31KT 4868 11792 4871 11745 4867 11709
4859 11651 4839 11610
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:50 PM PDT, 20 minutes earlier.
Area forecast discussion, Jul 23, 4:50 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
450 PM PDT WED JUL 23 2014
.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION AND TONIGHT, BRINGING SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL, STRONG WIND, FREQUENT LIGHTNING WITH POCKETS OF HEAVY
RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY WITH LESS
CHANCES OF THUNDERSTORMS. TEMPERATURES WILL REBOUND BY THE
WEEKEND AND BE ACCOMPANIED BY DRY CONDITIONS. HOT WEATHER WILL
RETURN TO THE AREA ON SUNDAY AND EARLY NEXT WEEK.
&&
.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...
SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.
RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.
OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.
BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.
PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.
THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC
SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.
THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON. RJ
&&
.AVIATION...
00Z TAFS: COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA INTO
THROUGH 06Z BRINGING SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60
MPH, LARGE HAIL AND HEAVY RAIN LEADING TO TEMPORARY REDUCTIONS
OF CIGS TO NEAR MVFR. COLD AIR FOLLOWING THE COLD FRONT WILL
CONTINUE GUSTY WINDS TO 35 MPH WITH REDUCTION IN STORM ACTIVITY FROM
SOUTHERN WASHINGTON TO NORTHERN WASHINGTON AND NORTH IDAHO AFTER 03Z.
EXPECT LINGERING SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM OVER
THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES WILL
ESSENTIALLY BE EXPERIENCING A DRYING PERIOD AND BREEZY WINDS GUSTING
TO 30 MPH INTO 00Z FRIDAY. TC
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 51 71 50 76 54 84 / 70 20 10 0 0 0
COEUR D'ALENE 53 67 49 75 48 82 / 70 30 10 0 0 0
PULLMAN 49 69 45 75 44 83 / 60 10 0 0 0 0
LEWISTON 57 78 54 83 55 91 / 40 10 0 0 0 0
COLVILLE 53 71 50 79 48 87 / 80 30 10 0 0 0
SANDPOINT 54 66 48 73 47 81 / 80 40 10 0 0 0
KELLOGG 52 65 49 73 49 81 / 80 30 10 0 0 0
MOSES LAKE 56 75 53 83 53 89 / 60 10 0 0 0 0
WENATCHEE 57 73 56 82 60 87 / 60 20 0 0 0 0
OMAK 54 74 52 82 53 88 / 80 20 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTH IDAHO
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR EAST CENTRAL
WASHINGTON NORTHEAST AND SOUTHEAST WASHINGTON.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES- OKANOGAN VALLEY-WENATCHEE AREA.
&&Hazardous weather outlook, Jul 23, 3:21 PM PDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 321 PM PDT WED JUL 23 2014 IDZ001>004-026-027-WAZ031>033-035>038-242230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 321 PM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM PDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ041>043-242230- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 321 PM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH WEDNESDAY EVENING. IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ034-044-242230- MOSES LAKE AREA-WATERVILLE PLATEAU- 321 PM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND EAST CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 3:46 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN TONASKET 48.71N 119.44W
07/23/2014 M0.28 INCH OKANOGAN WA CO-OP OBSERVER
0.28 RAIN IN 10 MINUTES
0315 PM HAIL 3 NW PULLMAN 46.76N 117.21W
07/23/2014 M1.25 INCH WHITMAN WA TRAINED SPOTTER
1.25 HAIL, 55 MPH WINDS
0330 PM HAIL 3 NW PULLMAN 46.76N 117.21W
07/23/2014 M1.25 INCH WHITMAN WA TRAINED SPOTTER
HAIL UP TO HALF DOLLAR SIZE REPORTED. WINDS SPEEDS UP TO
55 MPH OBSERVED. HEAVY RAIN UP TO 0.25 REPORTED IN 10
MINUTES
&&
LNISBETSpecial weather statement, Jul 23, 4:09 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
409 PM PDT WED JUL 23 2014
WAZ035-037-038-041>044-240015-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-WATERVILLE
PLATEAU-
409 PM PDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE WESTERN COLUMBIA
BASIN AND EASTERN OKANOGAN COUNTY ALONG WITH FERRY COUNTY...
AT 407 PM PDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF CHELAN TO 26 MILES NORTH OF
DAVENPORT...AND MOVING NORTH AT 40 MPH.
WIND GUSTS OF 50 TO 57 MPH ARE POSSIBLE WITH THESE STORMS. THIS
WILL BE FOLLOWED BY HEAVY RAINFALL AND POTENTIAL HAIL. THESE STORMS
MAY INTENSIFY.
LOCATIONS IMPACTED INCLUDE...
OMAK...OKANOGAN...BRIDGEPORT...BREWSTER...OROVILLE...SHERMAN PASS...
NORTH OMAK...NESPELEM COMMUNITY...LINCOLN...FERRY...COULEE DAM...
REPUBLIC...TONASKET...GRAND COULEE...ELECTRIC CITY...PATEROS...
RIVERSIDE...ELMER CITY...NESPELEM AND MONSE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4900 11832 4852 11820 4779 11841 4784 11987
4796 11981 4797 12007 4801 12008 4819 11981
4829 11978 4837 11969 4849 11962 4862 11958
4876 11959 4891 11968 4900 11964
TIME...MOT...LOC 2307Z 184DEG 67KT 4795 12011 4801 11836
SBLocal storm report, Jul 23, 4:23 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
423 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HEAVY RAIN WINTHROP 48.45N 120.19W
07/23/2014 M0.58 INCH OKANOGAN WA CO-OP OBSERVER
0354 PM HAIL 4 N COLTON 46.63N 117.13W
07/23/2014 E1.25 INCH WHITMAN WA TRAINED SPOTTER
HAIL UP TO HALF DOLLAR IN SIZE REPORTED.
0357 PM HAIL 5 N COLTON 46.64N 117.13W
07/23/2014 E0.50 INCH WHITMAN WA TRAINED SPOTTER
HAIL UP TO HALF INCH IN SIZE REPORTED
0400 PM TSTM WND DMG WILSON CREEK 47.42N 119.12W
07/23/2014 GRANT WA PUBLIC
ESTIMATED 50 MPH WIND BROUGHT DOWN NUMEROUS 4 INCH
BRANCHES.
0407 PM TSTM WND GST 4 SE CLARKSTON 46.38N 116.99W
07/23/2014 M44.00 MPH NEZ PERCE ID TRAINED SPOTTER
38 KNOTS
0407 PM TSTM WND GST 8 SE NORTHPORT 48.85N 117.63W
07/23/2014 E50.00 MPH STEVENS WA TRAINED SPOTTER
SOME TREE DEBRIS
0410 PM TSTM WND GST 3 SE AIRWAY HEIGHTS 47.61N 117.54W
07/23/2014 M67.00 MPH SPOKANE WA OFFICIAL NWS OBS
SPOKANE AIRPORT REPORTED 52 MPH WINDS WITH GUSTS TO 67
MPH WITH THUNDERSTORM.
0410 PM TSTM WND GST 5 NW AIRWAY HEIGHTS 47.70N 117.66W
07/23/2014 M61.00 MPH SPOKANE WA NWS EMPLOYEE
61 MPH GUST AT NATIONAL WEATHER SERVICE
&&
LNISBETLocal storm report, Jul 23, 4:33 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
433 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 NE PLUMMER 47.39N 116.79W
07/23/2014 E0.25 INCH KOOTENAI ID PUBLIC
1INCH HAIL REPORTED
0425 PM TSTM WND DMG 2 NW SPOKANE 47.69N 117.44W
07/23/2014 SPOKANE WA NWS EMPLOYEE
SEVERAL DOWNED TREES AT DWIGHT MERKEL IN NORTHWEST
SPOKANE.
&&
KROWDENLocal storm report, Jul 23, 4:57 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
457 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST DEER PARK 47.96N 117.43W
07/23/2014 E70.00 MPH SPOKANE WA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL HEAVY RAIN AND
ESTIMATED WIND SPEED OF 70MPH.
0452 PM TSTM WND DMG 4 WSW DIAMOND LAKE 48.10N 117.28W
07/23/2014 PEND OREILLE WA PUBLIC
MULTIPLE TREES DOWN AT HIGHWAY 2 AND HIGHWAY 211
0454 PM TSTM WND DMG 6 WNW DIAMOND LAKE 48.17N 117.31W
07/23/2014 PEND OREILLE WA TRAINED SPOTTER
DIME SIZED HAIL AND SEVERAL TREES DOWN
&&
KROWDENSpecial weather statement, Jul 23, 5:06 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
506 PM PDT WED JUL 23 2014
IDZ001-240045-
NORTHERN PANHANDLE ID-
506 PM PDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BONNER COUNTY UNTIL 545
PM PDT...
AT 504 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF ATHOL...OR 14 MILES SOUTH OF SANDPOINT...MOVING
NORTH AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANDPOINT...PONDERAY...KOOTENAI...DOVER...CLARK FORK...EAST HOPE...
HOPE...SCHWEITZER MOUNTAIN...COLBURN...GRANITE...COCOLALLA AND
CAREYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE PEND OREILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL WASHINGTON.
LAT...LON 4802 11634 4800 11673 4849 11669 4848 11612
4815 11616
TIME...MOT...LOC 0004Z 191DEG 37KT 4807 11651
EKThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:06 PM PDT | Special Weather Statement | OTX | Bonner | 39 min |
| Jul 23, 5:18 PM PDT | Special Weather Statement | OTX | Lewis, Nez Perce | 27 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.